MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PSA ASSAY; PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP PSA ASSAY; PSA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the non-repeatable falsely high advia centaur xp prostate-specific antigen (psa) result is unknown, however pre-analytical factors or sample issue cannot be ruled out.The customer observed a patient sample that initially recovered 0.10 ng/ml with reagent lot 032285 but upon repeat recovered 0.04 ng/ml which is in line with the patient's previous (b)(6) 2018 psa result of 0.04 ng/ml.The customer indicated their specimen handling is following the tube manufacturer's instructions.The sample is recovering around the limit of quantitation (loq) of the advia centaur xp psa assay (0.06ng/ml).The medical decision pools tested during the release of advia centaur xp psa reagent lot 032285 show low end performance of this reagent lot is acceptable.Siemens issued an urgent field safety notice cc 16-17.A.Ous and an urgent medical device correction cc 16-17.A.Us on july 28, 2016 emphasizing to customers that the prostate-specific antigen (psa) values should be interpreted in accordance with current clinical guidelines for defining biochemical recurrence following radical prostatectomy (e.G., the 2013 american urological association (aua) guidelines or the 2015 european association of urology (eau)).These guidelines define biochemical recurrence of prostate cancer as a detectable or rising psa value post-radical prostatectomy that is greater than or equal to 0.2 ng/ml (ug/l) with a second confirmatory level of greater than or equal 0.2 ng/ml (ug/l).In a study conducted by siemens, the limit of quantitation (loq) level for the advia centaur/xp/xpt psa assay was evaluated, and determined to be 0.04 ng/ml at the level of 20% within laboratory precision.The study confirms that the assay is performing as designed and variability seen is within precision performance expectations.Based on this information and the results provided, the results do not indicate biochemical recurrence of prostate cancer.The instruction for use (ifu) under the intended use section states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur®, advia centaur xp, and advia centaur xpt systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the instruction for use (ifu under the summary and explanation section states the following: "psa levels increase in men with cancer of the prostate, and after radical prostatectomy psa levels routinely fall to the undetectable range.If prostatic tissue remains after surgery or metastasis has occurred, psa appears to be useful in detecting residual and early recurrence of tumor.Therefore, serial psa levels can help determine the success of prostatectomy, and the need for further treatment, such as radiation, endocrine or chemotherapy, and in the monitoring of the effectiveness of therapy." the instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "warning" "do not predict disease recurrence solely on serial psa values." "do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." based on the available information, advia centaur xp psa lot 032285 is performing as intended.No further evaluation of the device is required.
 
Event or Problem Description
A false high advia centaur xp prostate-specific antigen (psa) result was obtained by the customer on a patient sample, and questioned by the physician.The psa result was considered discordant compared to lower psa historical results.The customer performed repeat testing of the patient sample, and the result was lower.A corrected report was issued.There are no reports of adverse health consequences due to the discordant advia centaur xp psa result.

Brand Name
ADVIA CENTAUR XP PSA ASSAY
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7665209
Report Number1219913-2018-00179
Device Sequence Number19272181
Product Code MTF
UDI-Device Identifier00630414202990
UDI-Public00630414202990
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberN/A
Device Catalogue Number10310293
Device Lot Number032285
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-07/28/2016-004-C
Patient Sequence Number1